MAUDE Adverse Event Report: CARDINAL HEALTH STR THOR CATH 20FR; CATHETER AND TIP, SUCTION

CARDINAL HEALTH STR THOR CATH 20FR; CATHETER AND TIP, SUCTION
Model Number 8888570523
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that when performing pleural drainage for a pneumothorax in a patient, it was impossible to remove the trocar used to place the drain.Indeed, the diameter of the drain is larger at the distal end, which made it impossible to remove the trocar.Consequences were listed as endangerment of the patient, unstable state and hypoxemic patient.
 
Additional Manufacturer Narrative
A decontaminated sample was received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual evaluation of the sample, the defect was not confirmed; there were no defects noted.
 
Additional Manufacturer Narrative
Updated section b5: describe event or problem.Updated section h6: evaluation codes - health effect - clinical code and impact code.
 
Event or Problem Description
Per additional information received on 31mar2023, the customer stated that the patient had cardiac arrest followed by a pneumothorax.As a result of the pneumothorax, the doctor placed a reusable metal trocar from another manufacturer.The cardinal health thoracic catheter was then placed into the reusable metal trocar; however, it remained stuck and would not release from the cardinal health thoracic catheter.As a result, the doctor had to remove and replace the cardinal health thoracic catheter along with a larger diameter reusable metal trocar, from another manufacturer.There was no patient injury to date.

Brand Name
STR THOR CATH 20FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16668203
Report Number9611018-2023-00581
Device Sequence Number5933928
Product Code JOL
UDI-Device Identifier10884521050839
UDI-Public10884521050839
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888570523
Device Catalogue Number8888570523
Device Lot Number22E095FHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/13/2023
03/13/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/21/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown